Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2007, 5:45 PM CDT for LaPorte County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 27, 2007, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 272245
SVRIWX
INC091-272345-
/O.NEW.KIWX.SV.W.0077.070627T2245Z-070627T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA
* UNTIL 645 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WESTVILLE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PINOLA...
UNION MILLS...HANNA AND SPRINGVILLE...
LA PORTE...
KINGSBURY...
TRACY AND KINGSFORD HEIGHTS...
SOUTH CENTER...BYRON AND ROLLING PRARIE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4170 8694 4145 8694 4138 8672 4147 8653
4175 8653
$$2 follow-up statements
000
WWUS53 KIWX 272314
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 PM EDT WED JUN 27 2007
INC091-272345-
/O.CON.KIWX.SV.W.0077.000000T0000Z-070627T2345Z/
LA PORTE IN-
614 PM CDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LA PORTE COUNTY...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR TRACY...OR ABOUT 8 MILES SOUTH OF LA PORTE...AND MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SALEM HEIGHTS...STILLWELL AND ROLLING PRARIE...
FISH LAKE AND HUDSON LAKE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4157 8675 4145 8694 4138 8672 4147 8653
4175 8653
$$000
WWUS53 KIWX 272330
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
731 PM EDT WED JUN 27 2007
INC091-272341-
/O.CAN.KIWX.SV.W.0077.000000T0000Z-070627T2345Z/
LA PORTE IN-
631 PM CDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR LA PORTE COUNTY IS
CANCELLED...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4157 8675 4145 8694 4138 8672 4147 8653
4175 8653
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 2:06 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 306 PM EDT WED JUN 27 2007 .SHORT TERM... CDFNT LOCATED FM CENTRAL MI TO SERN IA THIS AFTN. BKN LINE OF TSTMS ALONG FRONT WITH SCT CONVECTION OVER OUR CWA. GIVEN FORCING PROVIDED BY MOISTURE CONVERGENCE ALONG APPROACHING CDFNT ALONG WITH ABUNDANT AVAILABLE MOISTURE AND EXTREMELY UNSTABLE AIRMASS OVER THE AREA, WILL CONTINUE WITH NUMEROUS TSTMS WITH LCLY HEAVY RAINFALL FCST INTO TONIGHT. WITH LOSS OF HEATING AIR MASS WILL STABILIZE OVERNIGHT BUT FORCING ASSOCIATED WITH APCHG CDFNT ALONG WITH SHRTWV LIFTING ENE FM KS/MO THIS AFTN TO CENTRAL IL BY MORNING SUGGESTS STORMS MAY LINGER. THIS SHRTWV SHOULD SLOW FRONT DOWN WITH DVLPG SFC WAVE ALONG IT RESULTING IN A CONTD CHC OF TSTMS OVER SRN PORTIONS OF THE CWA ON THU, WHILE NORTHERN PORTIONS SHOULD BE DRY AND COOLER. LITTLE CHANGE TO GOING TEMPS WITH LOWS TONIGHT IN THE 60S AND HIGHS ON THU RANGING FROM THE L70S NEAR LM TO THE L80S OVER SERN PORTIONS OF THE CWA. && .LONG TERM... LW TROUGH WILL DEEPEN ACRS ERN NOAM THIS PD IN RESPONSE TO STG SW TROUGH CROSSING THROUGH CNTRL ONTARIO THIS AFTN. AS A RESULT...YET ANOTHER COOL...DRY CANADIAN AIRMASS WILL BUILD SWD ACRS THE GREAT LAKES FOR THE REMAINDER OF THE WORK WEEK INTO NXT WEEKEND WITH TEMPS BELOW NORMAL XPCD. BEYOND THAT...MED RANGE PROGS AS A WHOLE WOULD SUGGEST A WARMER AND PERHAPS MORE ACTIVE BELT OF WESTERLIES TAKING SHAPE ACRS THE NRN US AND INCLUDING THE GREAT LAKES REGION W/A RTN TO NR NORMAL TEMPS. && .PREV DISCUSSION... /ISSUED 125 PM EDT WED JUN 27 2007/ AVIATION... CONVECTION MOVG THROUGH NW INDIANA BEGINNING TO RE-INTENSIFY WHILE OTHER BKN LINE OF STORMS DVLPG CLOSER TO CDFNT FROM CENTRAL MI TO SERN IA. AIR MASS OVER NRN INDIANA AND UPSTREAM CLOSER TO CDFNT IS VERY UNSTABLE WITH LIFTED INDICES IN -5C TO -10C RANGE AT 17Z WHILE RECENT TAMDAR DATA FROM SBN SUGGESTS NO CAPPING INVERSION OVER THE AREA. ALTHOUGH FORCING LIMITED ACROSS NRN INDIANA THIS AFTN, EXPECT SCT TSTMS WILL CONT TO DVLP AND BECOME MORE NUMEROUS BY LATE AFTN AS CDFNT APPROACHES FROM THE NW. THUS, ADDED TEMPO TSRA GROUP TO TAFS LATE THIS AFTN AND EARLY EVE. CDFNT EXPECTED TO MOVE THROUGH SBN AROUND 06Z AND FWA AROUND 14Z. ALTHOUGH COVERAGE OF STORMS WILL LIKELY DECREASE WITH LOSS OF HEATING TNGT, SOME THREAT OF TSTMS WILL PERSIST UNTIL FROPA, BUT TIMING/COVERAGE TOO DOUBTFUL TO MENTION IN LATER PORTION OF TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...TAYLOR LONG TERM....HOLSTEN
Hazardous weather outlook, Jun 27, 4:03 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT WED JUN 27 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 AM EDT WED JUN 27 2007 /403 AM CDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING...THEN THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT...WITH DAMAGING WINDS THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE STRONGER AND SLOWER MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY SOUTH OF ROUTE 30. ISOLATED SEVERE WEATHER AND HEAVY RAINFALL WITH LOCALIZED FLOODING ARE STILL POSSIBLE. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY BEHIND A STRONG COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST AND WAVES MAY APPROACH 4 TO 6 FEET. MONITOR CONDITIONS AND FORECASTS IF YOU ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS OF ISOLATED SEVERE WEATHER CAN BE CALLED INTO THE NATIONAL WEATHER SERVICE OFFICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-280915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 503 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY MORNING. WINDS AND WAVES ARE EXPECTED TO APPROACH SMALL CRAFT ADVISORY CRITERIA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 27, 4:30 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG PIONEER 41.68N 84.55W
06/27/2007 WILLIAMS OH LAW ENFORCEMENT
TREE DOWN.
&&
TCCLocal storm report, Jun 27, 4:33 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
06/27/2007 HILLSDALE MI EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS WESTERN PARTS OF THE
COUNTY.
&&
TCCLocal storm report, Jun 27, 5:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 PM MARINE TSTM WIND MICHIGAN CITY 41.71N 86.88W
06/27/2007 M55 MPH LA PORTE IN MESONET
&&
MSKLocal storm report, Jun 27, 5:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG PIONEER 41.68N 84.55W
06/27/2007 WILLIAMS OH LAW ENFORCEMENT
TREES DOWN ACROSS NORTHERN PARTS OF THE COUNTY. SOME
TRAPPED BY TREES ONTO CARS.
&&
TCCLocal storm report, Jun 27, 5:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG LUCERNE 40.87N 86.40W
06/27/2007 CASS IN LAW ENFORCEMENT
LARGE LIMBS DOWN ACROSS NORTHERN PARTS OF COUNTY
&&
TCCLocal storm report, Jun 27, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT WED JUN 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG ROYAL CENTER 40.86N 86.50W
06/27/2007 CASS IN EMERGENCY MNGR
NUMEROUS SIX INCH TREES DOWN FROM ROYAL CENTER TO
LUCERNE
&&
MSKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:07 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 53 min |
| Jun 27, 3:16 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 44 min |
| Jun 27, 3:46 PM CDT | Special Marine Warning | IWX | 44 min | |
| Jun 27, 3:50 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko | 29 min |
| Jun 27, 4:15 PM CDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 45 min |
| Jun 27, 4:34 PM CDT | Special Marine Warning | IWX | 56 min | |
| Jun 27, 4:39 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.